MAUDE Adverse Event Report: RESPIRONICS, INC. PHILIPS CPAP DEVICE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. PHILIPS CPAP DEVICE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AH660HS
Medical Device Problem Codes Degraded (1153); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Chest Pain (1776); Fever (1858); Headache (1880); Sore Throat (2396); Respiratory Tract Infection (2420); Cough (4457)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient has alleged sinus infections, sore throats, coughing, chest pressure, headaches, fever, nasal/throat irritation or soreness, underwent stress test.There was no report of serious or permanent patient harm or injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an issue related to bipap device's sound abatement foam.There was no report of patient harm or injury.The patient has alleged sinus infections, sore throats, coughing, chest pressure, headaches, fever, nasal/throat irritation or soreness, underwent stress test.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacturer visually inspected the device.Dust/dirt contamination was found under where ui knob would sit.Humidifier flip lid retention clip was broken.Humidifier bottom enclosure screws appear to be corroded or have mineral deposits.Ui knob and dry box were missing.Significant dust/dirt contamination was found on the blower impeller and on and in the sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found 5 error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes there was no evidence of sound abatement foam degradation in the base unit, but did observe excessive dust/dirt contamination in the air path, likely from a source external to the device.Sections d4 (additional device information) and h4 (device manufacturer date) were incorrectly reported in the initial report, which were correctly updated in this follow up report.Section h6 were updated in this report.

Brand Name
PHILIPS CPAP DEVICE
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15709110
Report Number2518422-2022-90025
Device Sequence Number20066598
Product Code BZD
UDI-Device Identifier00606959005921
UDI-Public00606959005921
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAH660HS
Device Catalogue NumberAH660HS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown